MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The root cause has not been identified.Additional information was requested.A questionnaire was received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported during the intraocular lens (iol) implant procedure the lens had to be cut out of the eye as there was a scratch on it.Additional information was requested and received.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution is dried on the lens.The optic is cut into two portions, typical of insertion and removal.Both cut optic portions has cracks, scratches, and deep scrape marks on the anterior and posterior sides of the lens.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece.A non-qualified viscoelastic was used.The root cause for the reported complaint may be related to a failure to follow the dfu.The reported scratch was observed.The viscoelastic indicated is not qualified for the lens/cartridge combination used.Due to differing material properties, the use of a non-qualified viscoelastic may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5.
 
Event or Problem Description
Additional information was received stating that patient issue was resolved with no hospitalization and harm to the patient.The prognosis was also good.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11968636
Report Number1119421-2021-01185
Device Sequence Number4339143
Product Code MJP
UDI-Device Identifier00380652249843
UDI-Public00380652249843
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2025
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.175
Device Lot Number15105095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/04/2021
07/19/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/13/2021
08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age47 YR